Advice please

Hi I have been told my thyroid results are normal. I take 50mcg levothyroxine but felt better with T3 added. Symptoms are increased hunger, pins and needles, tiredness, bone pain, dry skin, hair loss, constipation, weight gain, feeling cold, periods getting heavier. Diagnosed 2011. Taking 800iu D3 and 210mg ferrous fumarate 3 times a day since 2013. Advice welcome.

+THYROID PEROXIDASE ANTIBODY 58.5 (<34)

+THYROGLOBULIN ANTIBODY 378.3 (<115)

TSH 4.01 (0.2 - 4.2)

FREE T4 13.1 (12 - 22)

+FREE T3 3.0 (3.1 - 6.8)

FERRITIN 44 (30 - 400)

VITAMIN D TOTAL 25 OH 53.8 (50 - 75 SUBOPTIMAL)

VITAMIN B12 187 (180 - 900)

FOLATE 2.1 (2.5 - 19.5)

Last edited by

12 Replies

oldestnewest
  • Hi,

    I'm not one of those people who can read bloods, but I do know I felt exactly like you before I tried adding T3 to my Levothryoxine a few months back.

    Self-prescribing the additional T3 has totally improved everything (though of course there's still some way to go because I've been ill for so long!), and I would recommend it to anyone going through what you're experiencing.

    You do need to make sure you take any thyroid meds 1 hour before food or drink that's not water (wait for your morning cuppa: milk stops absorption!).

    Likewise take any thyroid meds an hour before iron supplements or 4 hours afterwards, as iron stops absorption of thyroid meds. This applies to other vitamins and minerals too, but iron needs the longest breaks around it.

    I can't understand how your bloods are still so poor in terms of iron, B and D levels etc (even I can see that!) unless your body's just not able to digest and process the meds orally. That was me for many years, so it's probably not that uncommon.

    Have you tried drinking Vitamin C like orange juice (or eating a kiwi) with your iron tablets? Vit C helps iron absorption.

    Also maybe try B12 skin patches, or B12 liquid drops under your tongue?

    The same for the D vitamins? D3 needs vit K2 to be absorbed, and it drains you of magnesium (or something). Which I imagine is another thing you're low on! I use this D3/ K2 mix:

    nutriadvanced.co.uk/d3-drop...

    But remember, I'm not in any way qualified to dispense advice, I've just learned the above in the few months I've been on this forum! There will be people out there much better placed to advise you.

    Good luck.

    Abi.

  • Well, for a start, you're under-medicated, with a TSH of 4.01, a low FT4 and an under-range FT3. So, I guess anything would be an improvement on that!

    With such a low FT4, it's not possible to determine how well you convert. Have you ever been on a higher dose? Why is your doctor leaving you under-medicated?

    Having said that, your pins and needles will be down to that dangerously low B12. Have you been tested for Pernicious Anemia? If not, you should be, and you should be on B12 injections.

    Your bone pain is probably down to your low vit D. Has your doctor said nothing about that?

    And your heavy periods are down to your low ferritin. In short, all your levels are too low - except your TSH - and your doctor should be doing something.

  • I was on 175mcg levothyroxine and was told by endo I don't convert T4 to T3

    TSH 1.38 (0.2 - 4.2)

    Free T4 18.7 (12 - 22)

    Free T3 3.9 (3.1 - 6.8)

  • So why was it reduced to 50 mcg? If you couldn't convert on 175 mcg, you're not going to be able to convert on 50 mcg, either. Could you not buy your own T3?

  • Thanks I don't know why it was reduced. The endo just decided to. I could buy my own T3 if it isn't expensive.

  • If that's what you want to do, then post a question asking people to PM you their trusted sources, and give you an idea of price. It's certainly cheaper in Europe and Mexico than it is in the UK!

    I think your endo is a creep! You'd be better off without him!

  • Not tested for pernicious anaemia

  • Then ask for it to be tested. :)

  • Vitamin D not been commented on j

  • Then, point it out to your doctor. And if he doesn't react, buy your own vit d and self-treat with it. Come to think of it, that might be better, anyway, because he probably won't prescribe enough to raise your level. :)

  • Oh sorry I take 800iu on prescription. Is this enough?

  • Definitely not! Have a look at SeasideSusie's responses to get an idea how much you should be taking. Just click on her name. Doctors just have no idea!

You may also like...